Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jan 21, 2017, 2:20 PM CST for 8 counties in Texas. It took effect at Jan 22, 2017, 9:00 AM CST. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 2017, 2:20 PM CST (20:20 UTC)
- In effect from
- Jan 22, 2017, 9:00 AM CST
- Expired
- Jan 22, 2017, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 10:45 AM CST | NON-TSTM WND DMG | Falfurrias, TX | POWERLINES HAVE BEEN REPORTED DOWN IN PORTIONS OF THE COUNTY. |
| Jan 22, 12:06 PM CST | WILDFIRE 500 | 13 Sw Falfurrias, TX | FOREST SERVICE REPORTED WILDFIRE AROUND 13 MILES SOUTHWEST OF FALFURRIAS...WEST OF HIGHWAY 281...IN BROOKS COUNTY. CREWS ARE NOT ON SCENE YET...BUT THE SIZE IS ESTIMATED AT MINIMUM OF 500 ACRES WITH MULTIPLE STARTING POINTS. |
| Jan 22, 2:25 PM CST | NON-TSTM WND DMG | 1 S Raymondville, TX | TELEPHONE POLE DOWN ON THE SOUTH SIDE OF RAYMONDVILLE |
| Jan 22, 2:59 PM CST | WILDFIRE 1500 | 13 Sw Falfurrias, TX | FOREST SERVICE UPDATED THE SIZE ESTIMATE OF THE WILDFIRE WEST OF HIGHWAY 281 IN BROOKS COUNTY TO BE 1500 ACRES. THERE IS CURRENTLY NO THREAT TO LIFE AND PROPERTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -696 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
217 WWUS84 KBRO 212020 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CST SAT JAN 21 2017 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ON SUNDAY... .A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS OVERNIGHT BRINGING STRONG NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY READINGS THROUGH THE DAY SUNDAY. THE COMBINATION OF THESE TWO FACTORS WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC TO CRITICAL WILDFIRE GROWTH AND SPREAD ON SUNDAY. FUELS ARE CURED AND MAY BE BECOME DRY TO CRITICALLY DRY THIS AFTERNOON UNDER SUNNY SKIES AND LOWER RELATIVE HUMIDITY VALUES. TXZ248>257-220430- /O.UPG.KBRO.FW.A.0001.170122T1500Z-170123T0000Z/ /O.NEW.KBRO.FW.W.0001.170122T1500Z-170123T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 220 PM CST SAT JAN 21 2017 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING, WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257. * WIND...SURFACE WINDS NORTHWEST 25 TO 35 GUSTING TO 45 MPH. 20- FOOT WINDS NORTHWEST 20 TO 30 GUSTING TO 40 MPH. * HUMIDITY...DECREASING TO 10 TO 15 PERCENT WEST OF U.S. 77/I-69E SUNDAY AFTERNOON...AND INTO THE UPPER TEENS AND LOWER 20S EAST OF U.S. 77/I-69E. * HIGHEST THREAT...IS LOCATED ACROSS THE MID AND UPPER VALLEY EARLY SUNDAY AFTERNOON WHEN WINDS AND RELATIVE HUMIDITY VALUES WILL BE OPTIMIZED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. AVOID CONTACT BETWEEN HOT OBJECTS AND GRASSES...WHICH CAN BURN HOT AND FAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR LONGER... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
3 follow-up statements
524 WWUS84 KBRO 220245 AAA RFWBRO URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 845 PM CST SAT JAN 21 2017 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ON SUNDAY... .A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS OVERNIGHT BRINGING STRONG NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY READINGS THROUGH THE DAY SUNDAY. THE COMBINATION OF THESE TWO FACTORS...AND THE ABUNDANCE OF CURED FUELS...WILL CREATE CONDITIONS FAVORABLE FOR ERRATIC TO CRITICAL WILDFIRE GROWTH AND SPREAD ON SUNDAY. TXZ248>257-221100- /O.CON.KBRO.FW.W.0001.170122T1500Z-170123T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 845 PM CST SAT JAN 21 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257... * AFFECTED AREA...FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257. * WIND...SURFACE WINDS NORTHWEST 25 TO 35 GUSTING TO 45 MPH. 20- FOOT WINDS NORTHWEST 20 TO 30 GUSTING TO 40 MPH. * HUMIDITY...DECREASING TO 10 TO 15 PERCENT WEST OF U.S. 77/I- 69E SUNDAY AFTERNOON...AND INTO THE UPPER TEENS AND LOWER 20S EAST OF U.S. 77/I-69E. * HIGHEST THREAT...IS LOCATED ACROSS THE MID AND UPPER VALLEY EARLY SUNDAY AFTERNOON WHEN WINDS AND RELATIVE HUMIDITY VALUES WILL BE OPTIMIZED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. AVOID CONTACT BETWEEN HOT OBJECTS AND GRASSES...WHICH CAN BURN HOT AND FAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR LONGER... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. DETAILED DECISION TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$
857 WWUS84 KBRO 220953 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 353 AM CST SUN JAN 22 2017 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ON SUNDAY... .THE COLD FRONT HAS PASSED THROUGH THE REGION, WITH GUSTY WINDS ALREADY DEVELOPING AREAWIDE. HUMIDITY VALUES HAVE FALLEN BELOW 50 PERCENT BEHIND THE FRONT. WINDS WILL INCREASE FURTHER AND HUMIDITY WILL CONTINUE TO DROP SIGNIFICANTLY AFTER SUNRISE DUE TO MIXING OF WINDS AND DRY AIR FROM ALOFT. THESE WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THROUGHOUT THE DAY SUNDAY. HIGH PRESSURE WILL MOVE INTO SOUTH TEXAS THIS EVENING, QUICKLY DECREASING WINDS BELOW CRITICAL THRESHOLDS. TXZ248>257-221800- /O.CON.KBRO.FW.W.0001.170122T1500Z-170123T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 353 AM CST SUN JAN 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257... * AFFECTED AREA...FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257. * WIND...SURFACE WINDS NORTHWEST 25 TO 35 GUSTING TO 45 MPH. 20- FOOT WINDS NORTHWEST 20 TO 30 GUSTING TO 40 MPH. * HUMIDITY...DECREASING TO 10 TO 15 PERCENT WEST OF U.S. 77/I- 69E SUNDAY AFTERNOON...AND INTO THE UPPER TEENS AND LOWER 20S EAST OF U.S. 77/I-69E. * HIGHEST THREAT...IS LOCATED ACROSS THE MID AND UPPER VALLEY EARLY SUNDAY AFTERNOON WHEN WINDS AND RELATIVE HUMIDITY VALUES WILL BE OPTIMIZED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. AVOID CONTACT BETWEEN HOT OBJECTS AND GRASSES...WHICH CAN BURN HOT AND FAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR LONGER...AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. && $$
583 WWUS84 KBRO 221727 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1127 AM CST SUN JAN 22 2017 ...EXTREME TO EXPLOSIVE FIRE GROWTH AND SPREAD TODAY... .CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED IN THE WAKE OF A SUNDAY MORNING COLD FRONT PASSAGE. VERY STRONG NORTH NORTHWEST WINDS...RELATIVE HUMIDITY VALUES DROPPING INTO THE TEENS...AND CURED FUELS ARE CONTRIBUTING TO THE SITUATION. HIGH PRESSURE WILL MOVE INTO SOUTH TEXAS THIS EVENING...WITH WIND STRENGTH AT 20 FEET DROPPING BELOW 15 MPH. TXZ248>257-230000- /O.CON.KBRO.FW.W.0001.000000T0000Z-170123T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1127 AM CST SUN JAN 22 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257... * AFFECTED AREA...FIRE WEATHER ZONES 248, 249, 250, 251, 252, 253, 254, 255, 256, AND 257. * WIND...SURFACE WINDS NORTH NORTHWEST 25 TO 35 GUSTING TO 45 MPH. TWENTY- FEET WINDS NORTH NORTHWEST 20 TO 30 GUSTING TO 40 MPH. * HUMIDITY...DECREASING TO 10 TO 15 PERCENT. * HIGHEST THREAT...ALL AREAS SUNDAY AFTERNOON WHEN WINDS AND RELATIVE HUMIDITY VALUES WILL BE OPTIMIZED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. AVOID CONTACT BETWEEN HOT OBJECTS AND GRASSES...WHICH CAN BURN HOT AND FAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. IN GENERAL...THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR LONGER... AND CURED FUELS. HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER AT LOWER WIND SPEEDS. && $$ 54
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jan 21, 12:03 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 21, 12:03 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
1203 PM CST Sat Jan 21 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...A pre-frontal trough has brought SW winds to the TAF
sites...that should remain less than 15 kts through the day. Winds
will briefly switch back to the S to SE this evening ahead of a
strong cold front that will move through the Lower RGV between
07-09Z. NW winds will increase quickly with some higher
gusts...however even stronger winds will noted by late Sunday
morning.
&&
.PREV DISCUSSION... /issued 604 AM CST Sat Jan 21 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Areas of dense fog and low ceilings impacting the
three regional airports with IFR and lower conditions. Stronger
winds just above the surface is producing some fluctuation of the
lowest conditions. The stronger winds will also produce low level
wind shear this morning. Fog to lift mid morning if not sooner as
low level winds mix much drier air to the surface. VFR conditions
to prevail this afternoon and tonight. a strong cold front moves
through after midnight with Northwest winds increasing possibly
gusting to 25 knots before sunrise Sunday.
PREV DISCUSSION... /issued 411 AM CST Sat Jan 21 2017/
SHORT TERM (Today through Sunday): The current dense fog
advisory might have to be cancelled ahead of scheduled expiration,
9am, with much of the fog lifting as boundary layer winds
increase. KBRO 88D VAD shows winds of 25knots at 1000 feet. Low
clouds and patchy, occasional dense, fog to continue this morning
but should mix out fairly quickly as very dry air in atmospheric
column begins to mix to the surface along with some of the wind.
Models suggest that the winds do diminish in the afternoon so any
stronger gusts could develop this morning but should not persist.
SW-W-NW downsloping winds develop as large scale mid level trough
advances out of the Southern Rockies and into Texas. We will see
temperatures soar as soon as the clouds break and dew points fall.
Will be issuing a RFD, Range Field Discussion, for elevated fire
weather risk over the Western Ranchlands due to a combination of
Low humidity and marginal winds. Not anticipating Red Flag
conditions with winds being the limiting factor. Temperatures to
climb well into the 80s and top 90 degrees today. ECMWF continues
to the warmest of the models topping out at Brownsville at 98
degrees. Little confidence to go this warm although Brownsville
did drop to 56 shortly after midnight and then jumped to 67 in
less than one hour. In any case, record temperatures are expected
today for much of the RGV and DSTX.
Tonight...winds do decouple as upper trough and cold front
approaches. clear skies lighter winds and cooling temperatures might
result in some patchy fog but most models suggest only modest RH
recovery before the cold front moves through after midnight so will
not mention fog at this time. The front pushes through the CWA
between midnight and 3 am with winds shifting NW and temperatures
cooling off a few more degrees. 925-850mb winds increase 40-55 knots
and dew points begin to crash. Winds mixing to the surface will be
delayed but can not rule out occasional stronger gusts developing
towards sunrise.
Sunday...A wind advisory will likely be issued the Fire Weather
Watch will be upgraded to a Red Flag Warning and the Gale watch has
already been upgraded to a Gale Warning. Strong vertically stacked
low pressure system moving into the Arklatex vicinity has a strong
jet on its back side with downward vertical motions and a highly
subsidence flow allowing for these winds to partially mix to the
surface. Winds pick up mid to late morning with gusts exceeding 40
mph and possibly reaching 50 mph in some locations near the coast
early afternoon. Sustained winds of 30-40 mph will be common and may
exceed 40 mph at a few locals which might prompt a short fuse high
wind warning. Temperatures look to be somewhat cooler but still warm
and combine with dew points falling into the 20s and 30s humidity
levels to crash into the teens and 20s. Bone dry conditions and
strong winds will prompt very high fire danger with plenty of dry
fuels across the CWA.
LONG TERM (Sunday Night through Friday): High pressure builds
quickly across Texas Sunday night into Monday, keeping skies clear
and winds light across the region. Milder conditions continue
Monday afternoon, with consistent forecast around 80 degrees from
all models. One Tuesday, southerly winds increase as inflow
develops into the next surface low in the Central Plains. With
winds from due south, and possibly a slight southwest component,
temperatures will again jump into the upper 80s. The next front
associated with the central plains low will sweep across Texas on
Wednesday. A prefrontal trough will moves across Deep South Texas
during the day, switching the winds to the north. Initial
intrusion of slightly cooler air arrives during the afternoon,
keeping highs around 80. The main surge of north winds arrives
Wednesday night, further abating temperatures for the remainder of
the week. No rain chances in the forecast through the entire long
term period.
MARINE:
Now through Sunday: Some patchy Sea Fog is expected this morning
and may linger offshore til noon and may reform briefly tonight
before a strong cold front moves offshore. Light offshore winds
and a slight seas to persist today and this evening in advance of
this strong front. Gale conditions develop after midnight and
should continue much of the day Sunday. Seas to quickly
deteriorate exceeding 10 feet shortly after sunrise and may exceed
14 feet by noon.
Monday through Wednesday: Much more tranquil marine conditions
expected Monday as high pressure moves into south Texas. Winds
will start the day around 10 knots from the north, but will switch
back to the south later in the afternoon. The lighter winds will
allow seas to further relax down to 2 to 3 feet by the afternoon.
Winds will increase again Tuesday morning as the ridge moves east
and the next surface low sweeps across Kansas. Gradient looks to
be tight enough to produce southerly winds around 20 knots, which
will kick seas back up to 5 to 7 feet. Small Craft Advisories may
be necessary at that time. A front associated with the central
plains low will sweep into South Texas later Wednesday, but winds
will no shift to the north until after sunset.
CLIMATE: Near-record high temperatures are expected on Saturday.
Record highs for Brownsville, Harlingen, and McAllen are 90/87/91F,
respectively. Forecast highs are 90/92/94F.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday morning through Sunday afternoon
for TXZ248>257.
GM...Gale Warning from 3 AM to 6 PM CST Sunday for GMZ130-132-135-150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
69/54Hazardous weather outlook, Jan 21, 11:16 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1116 AM CST SAT JAN 21 2017 TXZ248>257-221730- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1116 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS PORTIONS OF THE WESTERN RANCHLANDS TODAY FOR LOW RELATIVE HUMIDITY AND MARGINAL WINDS. RIP CURRENT RISK WILL BECOME ELEVATED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RED FLAG WARNINGS ARE LIKELY TO BE ISSUED FOR ALL OF DEEP SOUTH TEXAS AND RIO GRANDE VALLEY SUNDAY. VERY LOW HUMIDITY WILL COMBINE WITH STRONG WINDS CREATING ERRATIC FIRE BEHAVIOR FOR ANY FIRE THAT GET STARTED. A WIND ADVISORY IS LIKELY TO BE ISSUED FOR PORTIONS OR ALL OF DEEP SOUTH TEXAS AND RIO GRANDE VALLEY SUNDAY WITH NORTHWEST WINDS INCREASING 30 TO 40 MPH. RIP CURRENT RISK WILL BE ELEVATED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-221730- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1116 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR THE LAGUNA MADRE AND THE GULF WATERS STARTING TONIGHT AT 3 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE WARNINGS ARE IN EFFECT FOR ALL COASTAL WATERS SUNDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY TUESDAY FOR STRONG SOUTH WINDS AND THURSDAY FOR STRONG NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:51 PM CST | Dense Fog Advisory | BRO | Cameron, Hidalgo, Jim Hogg, Starr, Willacy, Zapata | 7 hr |
| Jan 21, 12:55 AM CST | Marine Dense Fog Advisory | BRO | 3 hr | |
| Jan 21, 4:22 AM CST | Gale Warning | BRO | 36 hr | |
| Jan 21, 7:53 AM CST | Marine Dense Fog Advisory | BRO | 50 min | |
| Jan 21, 8:43 AM CST | Marine Dense Fog Advisory | BRO | 2 hr | |
| Jan 21, 3:13 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.